The turnpike property for mean-field optimal control problems

Gugat M, Herty M, Segala C (2024)

Publication Language: English

Publication Type: Journal article, Original article

Publication year: 2024


Pages Range: 1-15

DOI: 10.1017/S0956792524000044


We study the turnpike phenomenon for optimal control problems with mean-field dynamics that are obtained as
the limit N → ∞ of systems governed by a large number N of ordinary differential equations. We show that the
optimal control problems with large time horizons give rise to a turnpike structure of the optimal state and the
optimal control. For the proof, we use the fact that the turnpike structure for the problems on the level of ordinary
differential equations is preserved under the corresponding mean-field limit.

Authors with CRIS profile

Involved external institutions

How to cite


Gugat, M., Herty, M., & Segala, C. (2024). The turnpike property for mean-field optimal control problems. European Journal of Applied Mathematics, 1-15.


Gugat, Martin, Michael Herty, and Chiara Segala. "The turnpike property for mean-field optimal control problems." European Journal of Applied Mathematics (2024): 1-15.

BibTeX: Download